Document Open Access Logo

Periods in Subtraction Games (Keynote Speakers)

Authors Bret Benesh, Jamylle Carter, Deidra A. Coleman, Douglas G. Crabill, Jack H. Good, Michael A. Smith, Jennifer Travis, Mark Daniel Ward



PDF
Thumbnail PDF

File

LIPIcs.AofA.2018.8.pdf
  • Filesize: 259 kB
  • 3 pages

Document Identifiers

Author Details

Bret Benesh
  • Department of Mathematics, The College of St. Benedict/St. John’s University, 37 College Avenue South, St. Joseph, MN 56374--2001 U.S.A.
Jamylle Carter
  • Department of Mathematics, Diablo Valley College, 321 Golf Club Road, Pleasant Hill, CA 94523--1529 U.S.A.
Deidra A. Coleman
  • Department of Mathematics, Wofford College, 429 North Church Street, Spartanburg, SC 29303--3663 U.S.A.
Douglas G. Crabill
  • Department of Statistics, Purdue University, 150 North University Street, West Lafayette, IN 47907--2067 U.S.A.
Jack H. Good
  • Department of Computer Science (undergraduate student), Purdue University, 305 North University Street, West Lafayette, IN 47907--2107 U.S.A.
Michael A. Smith
  • Department of Mathematics and Department of Statistics (undergraduate student), Purdue University, 150 North University Street, West Lafayette, IN 47907--2067 U.S.A.
Jennifer Travis
  • Department of Mathematics, Lone Star College--North Harris, 2700 W. W. Thorne Drive, Houston, TX 77073--3499 U.S.A.
Mark Daniel Ward
  • Department of Statistics, Purdue University, 150 North University Street, West Lafayette, IN 47907--2067 U.S.A.

Cite AsGet BibTex

Bret Benesh, Jamylle Carter, Deidra A. Coleman, Douglas G. Crabill, Jack H. Good, Michael A. Smith, Jennifer Travis, and Mark Daniel Ward. Periods in Subtraction Games (Keynote Speakers). In 29th International Conference on Probabilistic, Combinatorial and Asymptotic Methods for the Analysis of Algorithms (AofA 2018). Leibniz International Proceedings in Informatics (LIPIcs), Volume 110, pp. 8:1-8:3, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2018)
https://doi.org/10.4230/LIPIcs.AofA.2018.8

Abstract

We discuss the structure of periods in subtraction games. In particular, we discuss ways that a computational approach yields insights to the periods that emerge in the asymptotic structure of these combinatorial games.

Subject Classification

ACM Subject Classification
  • Mathematics of computing → Combinatorial algorithms
Keywords
  • combinatorial games
  • subtraction games
  • periods
  • asymptotic structure

Metrics

  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    0
    PDF Downloads

References

  1. Richard Austin. Impartial and partizan games. PhD thesis, University of Calgary, 1976. Google Scholar
  2. Elwyn R. Berlekamp, John H. Conway, and Richard K. Guy. Winning Ways for Your Mathematical Plays, volume 1. A K Peters, 2001. Google Scholar
  3. Achim Flammenkamp. Lange Perioden in Subtraktions-Spielen. PhD thesis, Universität Bielefeld, 1997. Google Scholar
  4. Richard J. Nowakowski. Unsolved problems in combinatorial games. In Richard J. Nowakowski, editor, Games of No Chance 4, pages 279-308. Cambridge, 2015. Google Scholar
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail